MAUDE Adverse Event Report: BECTON DICKINSON DE MEXICO BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON DE MEXICO BD LUER-LOK; PISTON SYRINGE
Catalog Number 309604
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Other possible lot number includes 3264104 and other possible expiration date includes 2028-09-30.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.H.4.Other possible lot number device manufacture date is 2023-11-29.
 
Event or Problem Description
Material#: 309604 , batch#:(b)(6).It was reported that the bd luer-lok syringe barrel cracked.The following information was provided by the initial reporter translated from french to english: rcc received a complaint via email.Lot or s/n: (b)(6), complaint category: fail to function / defective, reportable: no, incident date: on (b)(6) 2024, hospital complaint reference #: (b)(4).Details of complaint (reported issue): issue: interior of the barrel cracked.Per customer: interior of the barrel cracked which, during the infusion of the medication (tobramycin on a syringe pump), caused the medication to flow back behind the plunger of the syringe.The nurse noticed the loss when rinsing because a quantity of medicine leaked onto her hands.The infusion was programmed for 6.7ml at a rate of 13.4ml/h.It is impossible to estimate the quantity of medication lost.The crack is internal and does not seem to extend to the outside of the barrel.Impact of the problem: the patient therefore did not receive a full dose as planned.(antibiotic underdose) an ah 223 declaration was produced under (b)(6).French customer indicated that they wish to be provided with the final results of this investigation.Please (b)(6) when sending to the customer.** complaint noticed: during / after use problem frequency: 1st time customer exposure: patient injury: no has health canada been informed? unknown qty affected: 1 ea samples available? yes is customer requesting an rga?: no return qty: qty samples: 1 ea additional information provided: 1.Has an adverse event or serious injury been reported to the patient or healthcare professional? if yes, please provide details.No adverse events to either the patient or the staff.2.For both batches, the event date is the same? the batch number is uncertain but we had on hand the 2 batch numbers mentioned on the form.Only one incident occurred.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.
 
Event or Problem Description
No additional information.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer (Section G)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19755828
Report Number9614033-2024-00050
Device Sequence Number15104737
Product Code FMF
UDI-Device Identifier30382903096047
UDI-Public(01)30382903096047
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309604
Device Lot Number3264106
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown